Louisiana, 2015Damaging Wind and Astronomical Low Tide in Louisiana, December 28, 2015
December 28, 2015 · NWS LCH · 4 events in 4 counties and zones
A line of showers and storms along a cold front pushed across the region. One storm caused wind damage in South Central Louisiana.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and storms along a cold front pushed across the region. One storm caused wind damage in South Central Louisiana. Behind the front, strong north winds pushed the tide levels below normal.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 27, 11:47 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 27, 11:47 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1147 PM CST SUN DEC 27 2015
.UPDATE...BEAUREGARD, CALCASIEU, AND JEFF DAVIS HAVE BEEN SHAVED
OUT OF THE WATCH AS THE FRONT HAS NOW PASSED THESE ZONES.
&&
.PREV DISCUSSION... /ISSUED 1141 PM CST SUN DEC 27 2015/
DISCUSSION...
FOR THE 28/06Z TAF ISSUANCE.
AVIATION...
THE COLD FRONT/WIND SHIFT LINE HAS PASSED THROUGH KBPT/KLCH AND IS
NOT ACCELERATING OFF TO THE EAST-NORTHEAST...AND IS EXPECTED TO
PASS THROUGH KAEX/LFT/KARA BETWEEN START OF TAF PERIOD AND 28/08Z.
A SEMI-SQUALL LINE FEATURE WILL ACCOMPANY THE FRONT...WITH WINDS
SHIFTING TO THE SOUTHWEST AND GUSTING TO NEAR 40 KNOTS...WITH
HEAVY RAINFALL LOWERING VISIBILITIES TO IFR LEVELS. FOR PLACES A COUPLE
OF HOURS AHEAD OF THE FRONT...STRONG SOUTH WINDS...OCCASIONAL
SHOWERS AND MVFR CEILINGS WILL PREVAIL. BEHIND THE FRONT...GUSTY
SOUTHWEST TO WEST WINDS WILL PREVAIL WITH OCCASIONAL SHOWERS FOR
ABOUT 3 HOURS AFTER FRONTAL PASSAGE...WITH MVFR CEILINGS.
ON MONDAY...WRAP AROUND CLOUDS SHOULD KEEP MVFR CEILINGS IN PLACE
UNTIL LATE AFTERNOON OR EVENING HOURS.
RUA
PREV DISCUSSION... /ISSUED 1010 PM CST SUN DEC 27 2015/
UPDATE...THE COLD FRONT AND THIN LINE OF RAIN AND THUNDERSTORMS
IS ROUGHLY FROM NEWTON, TX TO CAMERON, LA AND IS CONTINUING TO
SLOWLY MOVE EAST, HOWEVER AS THE UPPER LOW OVER TX DRAWS CLOSER
THE LINE IS EXPECTED TO SPEED UP. A SLIGHT RISK OF SEVERE WX
STILL EXISTS ALONG AND AHEAD OF THE FRONT, AND A NEW WATCH HAS
BEEN ISSUED. THE THREAT FOR THE WESTERN MOST LA PARISHES SHOULD
COME TO AN END OVER THE NEXT HOUR OR TWO WITH THE THREAT ENDING
ACROSS CENTRAL/SOUTH CENTRAL LA FROM MIDNIGHT INTO THE EARLY
MORNING HOURS.
THE GALE HAS BEEN EXPANDED OVER THE COASTAL WATERS. THE LATEST
GUIDANCE INDICATES FREQUENT GALE FORCE GUST EVEN ACROSS THE
NEARSHORE WATERS THROUGH 12Z AS A MUCH COLDER AIR MASS MOVES OVER
THE WARM WATER.
PREV DISCUSSION... /ISSUED 313 PM CST SUN DEC 27 2015/
DISCUSSION...
SHORT TERM...TONIGHT THROUGH MONDAY
THUNDERSTORMS ARE ORGANIZING ACROSS SE TEXAS LATE THIS AFTERNOON.
LATEST SHORT TERM GUIDANCE INCLUDING HRRR HAS CONVECTIVE LINE MOVING
THROUGH SW LOUISIANA THIS EVENING AND THROUGH ACADIANA AROUND
MIDNIGHT. WILL BE MONITORING FOR ROTATING DISCRETE CELLS AHEAD OF
LINE BUT BELIEVE MOST IMPACTS WILL BE FROM PASSING SQUALL LINE LATE
THIS AFTERNOON AND TONIGHT.
WILL EXTEND WIND ADVISORY UNTIL 12Z AS TIGHT GRADIENT IS
FORECASTED TO CONTINUE AS WINDS BECOME WNW.
THE PASSAGE OF THE LOW/FRONTAL BOUNDARY WILL FINALLY BRING AN END
TO THE UNSEASONABLY WARM LATE DECEMBER WEATHER. DRIER AND MUCH
COLDER CONDITIONS ARE EXPECTED BEGINNING MONDAY. MOST OF THE
FORECAST AREA IS EXPECTED TO REMAIN IN THE 50S FOR HIGHS. WITH A
COLDER AIR MASS IN PLACE AND HIGH PRESSURE OVER THE AREA TUESDAY
MORNING...WILL NEED THE MONITOR FOR THE POTENTIAL OF FREEZING
TEMPERATURES OVER THE TEXAS LAKES REGION AND CENTRAL LOUISIANA.
LONG TERM...TUESDAY THROUGH SUNDAY
MAIN FORECAST ISSUE IN THE LONG TERM WILL BE POPS.
MODELS INDICATE A SERIES OF PROGRESSIVE UPPER TROUGHS MOVING THROUGH
THE CENTRAL U.S. THROUGH THE WEEK. A STRONG SOUTHERN JET WILL BE
OVER THE SOUTHERN PLAINS AS WELL. WHILE PWATS ARE FORECASTED TO BE
BELOW AN INCH...THERE WILL BE A GOOD MOISTURE GRADIENT OVER THE
NORTHERN GULF. THIS COMBINED WITH SUFFICIENT PACIFIC MOISTURE WILL
BRING SCATTERED SHOWERS TUESDAY NIGHT AND WEDNESDAY. THE BEST CHANCE
FOR RAIN WILL BE OVER LOWER ACADIANA. WITH THE STRONG UPPER JET
OVER THE AREA LATE IN THE WEEK...WILL HAVE LOW POPS MAINLY OVER
COASTAL AREAS. TEMPERATURES THROUGH THE WEEK WILL TREND BELOW
NORMAL AS HIGH TEMPERATURES WILL BE MOSTLY IN THE 50S.
MARINE...ONLY CHANGES TO HAZARDS WILL BE TO EXTEND SCA FOR BAYS
UNTIL 12Z. SUSTAINED FORECAST WINDS WILL BE CLOSE ENOUGH FOR GALE
WARNING OFFSHORE BEGINNING AT 00Z.
STRONG ONSHORE FLOW WILL GRADUALLY SHIFT TO THE NW AS LOW PRESSURE
MOVES THROUGH THE AKLATX TONIGHT. HIGH PRESSURE WILL BUILD
BEGINNING MONDAY AFTERNOON ALLOWING FOR WINDS/WAVES TO DIMINISH.
STRONG OFFSHORE FLOW WILL EMERGE ON WEDNESDAY AS REINFORCING SURGE
OF COLD AIR MOVES OVER THE GULF. GRADIENT WILL LIKELY FURTHER
TIGHTEN AS A LOW PRESSURE SYSTEM TRIES TO ORGANIZE OVER THE BAY OF
CAMPECHE. WITH THE GOOD GRADIENT FORECASTED TO REMAIN OVER THE AREA
THROUGH THE WEEKEND...AN EXTENDED PERIOD OF SCA CONDITIONS APPEARS
LIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 51 55 37 57 / 100 20 10 10
LCH 48 57 39 59 / 90 10 10 10
LFT 54 60 42 60 / 90 20 10 10
BPT 45 56 39 59 / 90 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 AM CST MONDAY FOR LAZ027>033-041>045-
052>055-073-074.
COASTAL FLOOD ADVISORY UNTIL 6 AM CST MONDAY FOR LAZ041-052>054-
073-074.
TX...WIND ADVISORY UNTIL 6 AM CST MONDAY FOR TXZ180-201-215-216-
259>262.
COASTAL FLOOD ADVISORY UNTIL 6 AM CST MONDAY FOR TXZ215-216.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO NOON CST MONDAY FOR GMZ450-452-
455-470-472-475.
GALE WARNING UNTIL 6 AM CST MONDAY FOR GMZ450-452-455-470-472-
475.
SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR GMZ430-432-435.
&&
PUBLIC...05Hazardous weather outlook, Dec 27, 3:57 AM CST, 20 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
357 AM CST SUN DEC 27 2015
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
281000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
357 AM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT MOVING THROUGH TEXAS THIS MORNING WILL MOVE
DOWN AND INTO SOUTHEAST TEXAS AND THEN ON INTO SOUTHERN LOUISIANA.
THIS LATEST FRONT WILL BRING THE THREAT OF ISOLATED TORNADOS...
AND DAMAGING WINDS. PERIODS OF HEAVY RAINFALL AND NUMEROUS CLOUD
TO LIGHTNING STRIKES IN STRONGER STORMS SHOULD BE EXPECTED.
TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONT THIS EVENING WITH
MORNING LOWS TOMORROW INTO THE 40S. MOST OF THE STORM ACTIVITY
WILL BE OUT OF SOUTH CENTRAL LOUISIANA AROUND MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
COLD AIR TO CONTINUE SPILLING INTO THE REGION ON TUESDAY INTO
WEDNESDAY WITH ANOTHER ROUND OF STORMS EXPECTED WEDNESDAY WITH
ANOTHER FRONT PUSHING DOWN AND THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE BE REQUIRED.
GMZ430-432-435-450-452-455-470-472-475-281000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
357 AM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
WINDS AND SEAS TO INCREASE TODAY INTO TONIGHT AS A COLD FRONT
APPROACHES FROM THE WEST. WINDS ARE EXPECTED TO PICKUP UP TO 20 TO
25 KNOTS WITH GUSTS TO 40 KNOTS. IN ADDITION SOME STORMS TODAY
WILL ARE EXPECTED TO BECOME SEVERE WITH THE MAIN THREAT FROM
STRAIGHT LINE WINDS. WINDS WILL SWING AROUND TO THE NORTHWEST AND
REMAIN STRONG INTO THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDS WILL BEGIN TO SETTLE ON MONDAY AFTERNOON. ANOTHER STORM
SYSTEM IS EXPECTED ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE BE REQUIRED.
Thunderstorm Wind, Iberia
- When
- December 28, 12:55 AM CST
- Where
- Iberia County, 0.69 mi N of New Iberia
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 30.010, -91.820
The Iberia Parish emergency manager reported approximately 20k -30k in damage along Mullins Road and Ben Hogan Drive. A 50x20 foot piece of sheet metal on a wood frame was torn off a garage and thrown approximately 350 feet, an RV garage was bent, three south facing garages were bent inward, a fence was bent to the ground, a utility pole was bent, and boats were blown off of trailers and into a fence.
Astronomical Low Tide, West Cameron
- When
- December 28, 10:15 AM CST to 11:45 AM CST
- Where
- West Cameron forecast zone
- Reported by
- C-MAN Station
- Coordinates
- 29.847, -93.199 (the zone’s center; the record gives no point)
The tide gauge at Cameron dropped to -1.05 below MLLW at around 11AM LST.
Astronomical Low Tide, East Cameron
- When
- December 28, 10:15 AM CST to 11:45 AM CST
- Where
- East Cameron forecast zone
- Reported by
- C-MAN Station
- Coordinates
- 29.847, -93.199 (the zone’s center; the record gives no point)
The tide gauge at Cameron dropped to -1.05 below MLLW at around 11AM LST.
Astronomical Low Tide, Vermilion
- When
- December 28, 10:15 AM CST to 11:45 AM CST
- Where
- Vermilion forecast zone
- Reported by
- Other Federal Agency
The tide level at Freshwater Lock fell to -1.56 below MLLW at around 11AM LST.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Weather in Illinois, December 28, 20152 deaths · $5.0 million · 8 events
- Winter Storm in Wisconsin, December 28 to 29, 20152 deaths · $5,000 · 20 events
- Winter Weather in Indiana, December 28, 20151 death · 18 events
- Rip Current in American Samoa, December 28, 20151 death · 1 event
- Tornado and Damaging Wind in Arkansas, December 28, 2015$70,000 · EF2 · 2 events
- Tornado and Damaging Winds in Florida, December 28, 2015$56,000 · EF1 · 11 events
- Strong Wind in Pennsylvania, December 28 to 29, 2015$115,000 · 5 events
- Winter Storm in Iowa, December 28 to 29, 201551 events
- Flooding and Strong Wind in Tennessee, December 28, 2015$45,000 · 7 events
- Tornado in North Carolina, December 28, 2015$50,000 · EF0 · 1 event
- Tornadoes and Damaging Winds in Louisiana, December 28, 2015EF1 · 8 events
- Winter Weather in New York, December 28 to 29, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611413, 611742, 611743, 611745.